Pediatrics 2017 Dec 9;140(6). Epub 2017 Nov 9.
Section of Emergency Medicine, Department of Pediatrics, University of Colorado Anschutz Medical Campus, and.
Download full-text PDF
Clin Toxicol (Phila) 2017 Sep 11;55(8):908-913. Epub 2017 May 11.
b Division of Emergency Medicine , Washington University School of Medicine , Saint Louis , MO , USA.
Background: Cannabinoid hyperemesis syndrome (CHS) is characterized by symptoms of cyclic abdominal pain, nausea, and vomiting in the setting of prolonged cannabis use. The transient receptor potential vanilloid 1 (TRPV1) receptor may be involved in this syndrome. Topical capsaicin is a proposed treatment for CHS; it binds TRPV1 with high specificity, impairing substance P signaling in the area postrema and nucleus tractus solitarius via overstimulation of TRPV1. Read More
Am J Emerg Med 2013 Jun 10;31(6):1003.e5-6. Epub 2013 Apr 10.
Department of Emergency Medicine, Cook County Hospital, Chicago, IL, USA.
Cannabinoid hyperemesis syndrome (CHS) is a condition characterized by cyclical vomiting without other identifiable cause in patients with chronic cannabis use. Patients with CHS report that compulsive bathing and hot showers are the only reliable treatments to improve symptoms. Cannabinoid hyperemesis syndrome is usually unresponsive to conventional pharmacologic antiemetics, and patients often require hospital admission. Read More
BMJ Case Rep 2017 Jan 4;2017. Epub 2017 Jan 4.
Shifa International Hospital, Islamabad, Pakistan.
Cannabinoid hyperemesis syndrome (CHS) is a rare clinical syndrome characterised by nausea, cyclic vomiting and severe abdominal pain in association with chronic cannabis use. It is often under-recognised or misdiagnosed, resulting in the unnecessary workup and frequent hospitalisations. Long-term treatment of CHS is abstinence from cannabis, but acute symptomatic management has been a struggle for many clinicians. Read More
Am J Ther 2017 Jan/Feb;24(1):e64-e67
Departments of 1Emergency Medicine and 2Pharmacy, Cook County Hospital (Stroger), Chicago, IL.
Cannabinoid hyperemesis syndrome (CHS) is typically unresponsive to conventional pharmacologic antiemetics, and patients often require excessive laboratory and radiographic testing and hospital admission. We report 4 cases of CHS that failed standard emergency department therapy but improved significantly after treatment with haloperidol. Although the exact mechanism for CHS remains unclear, dysregulation at cannabinoid type 1 seems to play a role. Read More